Skip to main content

On closure compatibility of ideal topological spaces and idempotency of the local closure function


The aim of this paper is to continue the work started in Pavlović (Filomat 30(14):3725–3731, 2016) . We investigate further the properties of the local closure function and the spaces defined by it using common ideals, like ideals of finite sets, countable sets, closed and discrete sets, scattered sets and nowhere dense sets. Also, closure compatibility between the topology and the ideal, idempotency, and cases when the local closure of the whole space X is X or a proper subset of X, are closely investigated. In the case of closure compatibility and idempotency of the local closure function, the topology obtained by the local closure function is completely described.

This is a preview of subscription content, access via your institution.


  1. A. Açikgöz, T. Noiri, c Yüksel, A decomposition of continuity in ideal topological spaces. Acta Math. Hungar. 105(4), 285–289 (2004)

    MathSciNet  Article  Google Scholar 

  2. A. Al-Omari, T. Noiri, Local closure functions in ideal topological spaces. Novi Sad J. Math. 43(2), 139–149 (2013)

    MathSciNet  MATH  Google Scholar 

  3. M. Caldas, S. Jafari, R.M. Latif, Sobriety via \(\theta \)-open sets. An. Ştiinţ. Univ. Al. I. Cuza Iaşi. Mat. (N.S.) 56(1), 163–167 (2010)

    MathSciNet  MATH  Google Scholar 

  4. F. Cammaroto, A. Catalioto, B.A. Pansera, B. Tsaban, On the cardinality of the \(\theta \)-closed hull of sets. Topol. Appl. 160(18), 2371–2378 (2013)

    MathSciNet  Article  Google Scholar 

  5. A. Császár, \(\delta \)- and \(\theta \)-modifications of generalized topologies. Acta Math. Hungar. 120(3), 275–279 (2008)

    MathSciNet  Article  Google Scholar 

  6. R.F. Dickman Jr., J.R. Porter, \(\theta \)-closed subsets of Hausdorff spaces. Pacific J. Math. 59(2), 407–415 (1975)

    MathSciNet  Article  Google Scholar 

  7. S. Fomin, Extensions of topological spaces. Ann. Math. 44, 471–480 (1943)

    MathSciNet  Article  Google Scholar 

  8. G. Freud, Ein Beitrag zu dem Satze von Cantor und Bendixson. Acta Math. Acad. Sci. Hungar. 9, 333–336 (1958)

    MathSciNet  Article  Google Scholar 

  9. M.M. Islam, S. Modak, Second approximation of local functions in ideal topological spaces. Acta Comment. Univ. Tartu. Math. 22(2), 245–256 (2018)

    MathSciNet  MATH  Google Scholar 

  10. S. Jafari, N. Rajesh, Generalized closed sets with respect to an ideal. Eur. J. Pure Appl. Math. 4(2), 147–151 (2011)

    MathSciNet  MATH  Google Scholar 

  11. D. Janković, On some separation axioms and \(\theta \)-closure. Mat. Vesnik 4(72), 439–449 (1980)

    MathSciNet  MATH  Google Scholar 

  12. D. Janković, T.R. Hamlett, New topologies from old via ideals. Amer. Math. Monthly 97(4), 295–310 (1990)

    MathSciNet  Article  Google Scholar 

  13. E. Khalimsky, R. Kopperman, P.R. Meyer, Computer graphics and connected topologies on finite ordered sets. Topol. Appl. 36(1), 1–17 (1990)

    MathSciNet  Article  Google Scholar 

  14. K. Kuratowski, Topologie I (Warszawa, 1933)

  15. K. Kuratowski, Topology. Vol. I. New edition, revised and augmented. Translated from the French by J. Jaworowski. Academic Press, New York-London; Państwowe Wydawnictwo Naukowe, Warsaw (1966)

  16. F. Kuyucu, T. Noiri, A.A. Özkurt, A note on \(w\)-\(I\)-continuous functions. Acta Math. Hungar. 119(4), 393–400 (2008)

    MathSciNet  Article  Google Scholar 

  17. R. Manoharan, P. Thangavelu, Some new sets and topologies in ideal topological spaces. Chinese Journal of Mathematics 2013 (2013), Article ID 973608

  18. JC. Oxtoby, Measure and category, second ed., vol. 2 of Graduate Texts in Mathematics. Springer, New York (1980). A survey of the analogies between topological and measure spaces

  19. A. Pavlović, Local function versus local closure function in ideal topological spaces. Filomat 30(14), 3725–3731 (2016)

    MathSciNet  Article  Google Scholar 

  20. S. Scheinberg, Topologies which generate a complete measure algebra. Adv. Math. 7(1971), 231–239 (1971)

    MathSciNet  Article  Google Scholar 

  21. S. Todorčević, Trees and linearly ordered sets. In Handbook of set-theoretic topology (1984), K. Kunen and J. E. Vaughan, Eds., North-Holland Publishing Co., Amsterdam, pp. 235–293

  22. R. Vaidyanathaswamy, The localisation theory in set-topology. Proc. Indian Acad. Sci. Sect. A. 20, 51–61 (1944)

    MathSciNet  Article  Google Scholar 

  23. N.V. Velichko, The localisation theory in set-topology. Mat. Sb. 70(1), 98–112 (1966)

    MathSciNet  Google Scholar 

Download references


The authors acknowledge the financial support of the Ministry of Education, Science and Technological Development of the Republic of Serbia (Grant No. 451-03-68/2020-14/200125).

Author information

Authors and Affiliations


Corresponding author

Correspondence to Aleksandar Pavlović.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Njamcul, A., Pavlović, A. On closure compatibility of ideal topological spaces and idempotency of the local closure function. Period Math Hung 84, 221–234 (2022).

Download citation

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Ideal topological space
  • Local function
  • Local closure function
  • \(\theta \)-open sets
  • \(\theta \)-closure
  • Closure compatibility

Mathematics Subject Classification

  • 54A10
  • 54A05
  • 54B99
  • 54E99